MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC Ion; System Cart

INTUITIVE SURGICAL, INC Ion; System Cart
Model Number 380748-63
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pneumothorax (2012)
Date of Event 08/24/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that after an ion transbronchial lung biopsy procedure, the patient developed a pneumothorax.The biopsied lesion measured 3.3 x 2.7 cm and located in the superior segment of the left lower lobe abutting the pleura and fissure.The procedure was completed without complication.However, the physician noted that the needle or forceps may have contacted the fissure or pleura.After the procedure, the patient developed sharp, pleuritic chest pain following a heavy coughing episode.The physician believed the coughing may have induced the pneumothorax.The ion system did not exhibit any issues that may have contributed and the pneumothorax could have occurred with another biopsy modality.A post-procedure chest x-ray identified the pneumothorax, and a subsequent computed tomography (ct) confirmed a moderate-sized pneumothorax.It did not increase in size.A 10 french chest tube was inserted, and the patient received pain control with acetaminophen, opioids, and a lidocaine patch, as well as supplemental oxygen.The patient was admitted for 4 days and 3 nights.The chest tube was removed on day 2, but the patient remained hospitalized longer due to frailty and was then discharged home.The biopsy revealed atypical cells but no definitive diagnosis.
 
Additional Manufacturer Narrative
There is no indication that the customer reported complication of pneumothorax was related to a product issue.There was no allegation that a malfunction of an ion system, instrument, or accessory occurred during the procedure.

Brand Name
Ion
Common Device Name
System Cart
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
+1(408)523-2100
MDR Report Key50773193
Report Number2955842-2026-38524
Device Sequence Number9717620
Product Code EOQ
UDI-Device Identifier00886874116234
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K182188
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial
Report Date (Section B) 09/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number380748-63
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 08/24/2026
Initial Report FDA Received Date09/15/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/24/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
Ion Endoluminal System
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age80 YR
Patient SexMale
Patient Weight322 LB
Patient RaceWhite